Texas, 2006

Hail in Texas, April 18, 2006

April 18, 2006 · NWS SJT · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 18, 2:29 PM CST, 56 minutes earlier.

Area forecast discussion, Apr 18, 2:29 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
329 PM CDT TUE APR 18 2006

.SHORT TERM...
DRY LINE LOCATED AT 20Z FROM SAN SABA TO JUST EAST OF JUNCTION.
VISIBLE SATELLITE IMAGERY SHOWS CUMULUS DEVELOPING ALONG THE DRY
LINE. DRY LINE HAS NOT MOVED MUCH LAST COUPLE OF HOURS. MAY THROW
IN A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND EAST OF DRY LINE FOR
LATE THIS AFTERNOON/EARLY EVENING. COLD FRONT CURRENTLY MOVING
THROUGH TEXAS PANHANDLE/WESTERN OKLAHOMA EXPECTED TO MOVE THROUGH
BIG COUNTRY THIS EVENING...AND REST OF NORTH TEXAS OVERNIGHT.
NORTH WINDS WILL GUST 15 TO 20 MPH ALONG AND JUST BEHIND FRONT.
SOME FIRE WEATHER CONCERNS THIS EVENING WITH THESE GUSTY WINDS.
WITH LOW DEW POINTS WE HAVE UNDERCUT GFS GUIDANCE SEVERAL DEGREES
FOR MIN TEMPERATURES TONIGHT.

.LONG TERM...
COLD FRONT EXPECTED TO BECOME STATIONARY SOUTH OF FORECAST AREA
TOMORROW. A FEW STORMS COULD DEVELOP LATE WEDNESDAY AFTERNOON
ALONG FRONT...BUT BETTER CHANCE LATE WEDNESDAY NIGHT...THURSDAY
AND THURSDAY NIGHT AS UPPER LEVEL SYSTEM...CURRENTLY MOVING INTO
CALIFORNIA...APPROACHES. INITIAL STORM DEVELOPMENT WILL BE ACROSS
NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY LATE
WEDNESDAY...BUT THEN SPREADING NORTHWARD ACROSS WEST CENTRAL TEXAS AS
FRONT LIFTS NORTHWARD AS A WARM FRONT. SEVERE STORMS ARE
POSSIBLE...PER SPC OUTLOOKS. UNSETTLED PATTERN WILL EXTEND INTO
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      55  74  54  78 /  10  10  30  40
SAN ANGELO   57  84  58  79 /  10  10  30  40
JUNCTION     60  82  60  79 /  10  20  40  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

09/09
Hazardous weather outlook, Apr 18, 2:45 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 PM CDT TUE APR 18 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-192045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
345 PM CDT TUE APR 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTHEST OF A LINE
FROM RICHLAND SPRINGS TO SONORA. THE MAIN CONCERN WITH THESE
THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

ELEVATED FIRE DANGER WILL REMAIN OVER THE AREA THROUGH THE EVENING
HOURS DUE TO EXTREMELY HOT TEMPERATURES AND VERY LOW RELATIVE
HUMIDITY VALUES. IN ADDITION...A WIND SHIFT WILL OCCUR TONIGHT
TURNING WINDS TO THE NORTH AS A COLD FRONT MOVES THROUGH THE
REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE WEATHER WEDNESDAY AND THURSDAY
AFTERNOON AND EVENING. A FRONTAL BOUNDARY WILL STALL OVER CENTRAL
AND WEST CENTRAL TEXAS. THIS WILL COMBINE WITH UPPER LEVEL
DISTURBANCES AND RESULT IN THE POSSIBILITY FOR THUNDERSTORMS TO
APPROACH SEVERE LEVELS. THE MAIN CONCERNS WITH THESE THUNDERSTORMS
WILL LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...SPOTTERS AND LOCAL AUTHORITIES ARE ENCOURAGED TO
MONITOR THE SITUATION TONIGHT THROUGH THURSDAY FOR UPDATED
FORECASTS.

In the hours before

Special weather statement, Apr 18, 2:56 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
356 PM CDT TUE APR 18 2006

TXZ169-170-182200-
MASON TX-KIMBLE TX-
356 PM CDT TUE APR 18 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT FOR MASON AND
KIMBLE COUNTIES...

AT 353 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 27 MILES SOUTHWEST OF MASON...OR ABOUT
15 MILES EAST OF JUNCTION...MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LOYAL VALLEY BY 500 PM CDT
  RURAL ROUTE 385 WILL ALSO BE AFFECTED

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY
IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

The radar

The San Angelo radar (KSJT), 132 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Kimble

When
April 18, 3:25 PM CST
Where
Kimble County, Segovia
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.417, -99.667

Hail, San Saba

When
April 18, 4:22 PM CST
Where
San Saba County, Cherokee
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.983, -98.700

Hail, San Saba

When
April 18, 4:42 PM CST
Where
San Saba County, 12 mi SE of San Saba
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.083, -98.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503295, 5503296, 5503297.